MAUDE Adverse Event Report: TELEFLEX MEDICAL HUDSON ET TUBE, SHER-I-BRONCH, LS, 37 FR; TUBE, TRACHEAL/BRONCHIAL, DIFF

TELEFLEX MEDICAL HUDSON ET TUBE, SHER-I-BRONCH, LS, 37 FR; TUBE, TRACHEAL/BRONCHIAL, DIFF
Model Number IPN048996
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A device history record review was performed, and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Event or Problem Description
It was reported that: "the doctor found cuff leakage during clinical setting before using on patient.No impact on patient.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#: (b)(4).Additional information was received from the customer regarding the two samples that were returned.They indicated that they would like an investigation on the sample that was originally reported in the complaint.The investigation on that sample is as follows: the customer returned one unit 5-16037 et tube, sher-i-bronch, ls, 37 fr for investigation.One representative sample was returned.An actual sample was not returned.The entire kit was returned (ett, 2 suction catheters, both swivel connectors, and y connector).The representative sample was visually examined with and without magnification.Visual examination of the returned device revealed that the sample appears typical.No defects or anomalies were observed.A functional inspection was performed to attempt to inflate and deflate the balloon cuffs on the returned et tube.A lab inventory syringe filled with air was connected to the valve of the tracheal (white) pilot balloon.Upon injection of air, both the pilot balloon and cuff immediately inflated.The syringe was then removed and the cuff and pilot balloon were inspected for leaks.No leaks were detected.The same process was performed on the bronchial (blue) inflation line with the same results.The syringe was then reattached to both inflation lines in order to deflate the balloons.The pilot balloon and balloon cuff on both inflation lines were able to deflate.The sample was submerged underwater to test for any leaks.However, no leaks were detected.No issues were found with the returned sample as it was able to properly inflate and deflate.The ifu for this product states, "the tracheal tube cuff inflation system, including the valve, should be checked prior to intubation.If a malfunction , is detected in any part of the system, the tube should not be used." "care should be taken to avoid damaging the thin-walled cuffs during intubation.If cuff is damaged, the tube should not be used." the ifu also states , "cuff pressure should be monitored routinely to assure that an adequate tracheal seal is maintained and that the cuff has not become over-inflated.The tracheal tube cuff should be slowly inflated with the minimum amount of air required to provide an effective tracheal seal.Do not inflate with a measured volume of air or by "feel" of pressure in the syringe since little resistance should be felt during inflation." the reported complaint could not be confirmed since the actual sample was not returned.The customer returned a representative sample in place of the actual sample that resulted in the complaint issue.Upon functional inspection, no problems were found with the returned device as it was able to properly inflate and deflate.No leaks were found with the sample.A device history record review was performed on the device with no evidence to suggest a manufacturing related cause.The probable cause of this complaint issue could not be determined without the actual device.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer reported the complaint on material 5-16037.However, the customer returned one unit 5-16035 et tube, sher-i-bronch, ls, 35 fr for investigation.The customer was contacted and it could not be confirmed if the material and lot number were misreported or if the received sample was not the actual sample.An investigation was performed based on the returned sample.In addition to the et tube that was returned out of its original packaging, two tracheal swivel connectors were returned.The et tube was visually examined with and without magnification.Visual examination of the returned device revealed that the tracheal (white) balloon cuff had a hole in it which would prevent it from inflating.Additionally, both tracheal swivel connectors were broken on the 15mm side.The customer was contacted and indicated that the connectors were intact when the sample was returned; therefore, it appears that the c onnectors broke during shipping/handling.The reported complaint of "leak - balloon cuff" was confirmed based upon the sample received.The returned et tube was found to have a hole in the tracheal (white) balloon cuff which would prevent it from being able to stay inflated.All et tubes are 100% inspected for inflation and deflation at the time of manufacturing.It is unlikely that this type of damage was present at the time of manufacturing.Therefore, based upon the damage observed, unintentional user error caused or contributed to this event.
 
Event or Problem Description

Brand Name
HUDSON ET TUBE, SHER-I-BRONCH, LS, 37 FR
Common Device Name
TUBE, TRACHEAL/BRONCHIAL, DIFF
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key15145215
Report Number3003898360-2022-00373
Device Sequence Number17451667
Product Code CBI
UDI-Device Identifier14026704617408
UDI-Public14026704617408
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K180253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/19/2025
Device Model NumberIPN048996
Device Catalogue Number5-16037
Device Lot Number73A2000247
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2022
Supplement Date Received by Manufacturer09/02/2022
09/08/2022
Initial Report FDA Received Date08/02/2022
Supplement Report FDA Received Date09/06/2022
09/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown